CSN Login
Members Online: 5

You are here

Prednisone & Hunger

Suzie323
Posts: 18
Joined: Mar 2010

I'm getting ready to do my 5th round of R-EPOCH, which is smilar to R-CHOP, except its given over 5 days in the hospital. Except for the times I'm nauseaus during and right after chemo, I can't seem to fill up. I'm hungry constantly and am gaining weight. Anyone else experience this? I only take the prednisone for 5 days out of every 3 weeks, yet I'm hungry all the time. Does it stay in the system that long?

kayebadoe's picture
kayebadoe
Posts: 81
Joined: May 2010

I don't know if the effects hang on that long or not. I on the other hand am having the opposite problem. I have lost 4 lbs in the last 2 weeks and am now under weight and having to eat every 2 hours. Right now I would take your problem! Maybe someone else on the board has some experience with both of our problems and will enlighten us.

Suzie323
Posts: 18
Joined: Mar 2010

I also lost weight, initially, I think because I had been losing muscle and fat weight before treatment, but my belly had filled with fluid, so as soon as the fluid went away I was suddenly underweight. I'm not sure where you are in your treatment, but maybe as the prednisone builds up you'll be hungrier (if you are on prednisone). Good luck, my father struggled with appetite and mouth sores when he was on chemo, so I know how hard it is.

britta
Posts: 107
Joined: Apr 2010

I just finished my 6th round of R-CVP and I have been hungry the whole time. I'm now ten days from my last Prednisone and am still hungry. I thought it would go away, once I was off the pills. Must stay in your system for awhile. Maybe we should try frequent smaller meals. I had lost 20 pounds before chemo and have gained all that back, but it seems to stay there. I try to walk 20 minutes a day but that's about all I can handle.
I've read older posts, and lots of people have had the same problem. Hopefully, it will go away when we are done.

Bless you.

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

I ate everything not locked down for my entire 6 treatments. I gained 30 pounds. Just eat healthy food and eat away. Your body needs it. I was gaining about 5-6 pounds every 3 weeks LOL.

yesyes2
Posts: 592
Joined: Jul 2009

Hi,

I was like Kayebadoe as I lost 6 pounds after my first RCHOP and had to struggle just to not lose any more weight during treatment. It was thought that maybe the preds put me in a diabetic type condition as I had huge fluid loses during the 5 days on them each cycle. I also never had much of a desire to eat as my mouth was sore and foods tasted very bad. There were a few days around each cycle, days 9 & 10 when I got very hungry but really fought the urge to over eat. My chemo ended in February and I still havn't gained the lost weight back. I do know that in most people steroids do cause weight gain.

Suzie323
Posts: 18
Joined: Mar 2010

Thanks for the input everyone, seems we all react a bit differently. I guess I'd rather be a little rounder than underweight during this process. If only I had the energy to exercise, but it's been a real struggle lately, especially with 2 little kids to care for.

Suzie323
Posts: 18
Joined: Mar 2010

Thanks - I seem to be putting on about a pound or 2 a week right now. Only 2 rounds to go, so hopefully I'll be able to control my eating again soon!

Subscribe to Comments for "Prednisone & Hunger"